I actually came to this board through a search in trying to figure out my own problems and started to read others' posts. Unfortunately, it seemed that there were more questions than people answering questions. I know what it's like to feel terrified, panicked or concerned and wanting someone to just share what they know and feel that I'm not alone. So, I've been in here as often as I can (I shift screens at work most days LOL) to try to at the least (if I have no real answers for someone), let them know that someone hears their problem and are listening and caring about them.
I find it rather discouraging at times that when one takes the time to post an answer (anyone who posts an answer to someone), the poster doesn't necessarily return to post at least an update or acknowledge in some way that they've read the response(s) that they've gotten.
Very often, it's updates from the posters that can help others too! For instance, if someone was going through something and found an answer or got an explanation from their docs, it would be helpful for them to come back and post that as a follow-up/update because it may help someone else. Unfortunately, many never return beyond their initial post. Even if I don't know something, I'll try my best to research a bit to give something or search my memory for even friends' experiences if I haven't experienced them so that there's something to go by. I only wish that others will consider trying to help others as well.
Menopause can be annoying, confusing and more often than not, frightening as we try to understand what's going on with our bodies when they go out of whack. Those seeking answers in her are obviously, at minimum, uncomfortable/frustrated and at worst, frightened out of their minds over one thing or another and are seeking help in some way or another. Those who sail through menopause with no problems or very few, aren't the ones in here. :)
I wish more people would participate! Even an "I'm thinking of you" or a "saying a prayer for you" would help! Those who have posted in here, asked questions and gone on to get answers from doctors or have gone through a procedure following posting in here would help tremendously by posting what they found out or what the procedure was like. It's common courtesy.
Anyways, I posted this poll because I wanted to see how many are actually coming back and reading or posting and finding it helpful. I've not gotten a question of mine answered yet but, I'm finding solace in trying to answer others' questions in the meantime as we all know how much fear and wonder can take out of us. :)
Thank you for posting!!! It is gratifying to know that there are people who are benefitting from the time taken by those who do try to give an answer! HUGS
I totally agree with your observations... about community involvement and all.
Wish I could be of more assistance in that area... but, I am of the minority that you alluded to. That is to say that at the age of 53, my Peri-Menopausal stage appears
to be rather uneventful and nearly asymptomatic in comparison to discomfort that
many others have described.
So, there's not a lot that I can personally relate to on this forum... unless, there are
other women out there, like me, whose interest and desire for sex seems to be on
the increase with the onset of Menopause.
Anyway, I'll keep checking this forum... hopefully, I'll be able to jump in and offer some insights and advice to women who are experiencing Menopause from the gentler end of the spectrum.
Hi, I appreciated your insights and reflections for this community. I like it and will try to be more aware of why follow up to others can be helpful and informative. What was your question that hasn't yet to be answered?
I was asking about the effects of misoprostol/cytotec prior to and after a uterine biopsy. :)
I did use the medication and had my biopsy done on Wednesday. I know now what it does LOL!
I can tell everyone that if you are given this pill (likely you'll be given 2 200ug tabs to be inserted vaginally the night prior to the biopsy), it will cause your cervix to dilate some and soften so that the pipelle can be inserted quicker and easier. Which did happen but, I'm not sure what it would have been like without this med.
Within an hour to 2 hours of insertion of these tabs, it starts the uterus contracting and gives lovely heavy menstrual cramps and bleeding. It's like getting a nasty period. If you normally would have gotten a bit of diaheria with your periods and cramping, you're likely to get that as well with it as I did. It's not disabling but, having some Imodium around would help. Whatever symptoms you'd normally get with a nasty, cramping period (not necessarily heavy bleeding though...more a light flow or heavy spotting), you'll experience with this pill as it is a synthetic prostaglandin that has the same effects as the natural ones produced by our bodies during menstruation. So, be prepared for that. Take Advil when you insert the tabs as the timing of both kick in at the same time roughly and take your meds prior to your biopsy as advised (ie: ibuprofen).
After the biopsy, you'll have some cramping as well. Both the biopsy and the misoprostol/cytotec both produce cramping. Keep up with the Advil/Ibuprofen.
The one thing that I'd like to know now is if anyone else has had a biopsy done with this med as I've got a period like flow still and I had my biopsy done on Wednesday. My gynecologist only said that there'd be "some bleeding/spotting" afterwards....not a period like flow and of course, her office was closed on Friday as was my family doc's office so, there was no doc to ask! I'm trying to wait out the weekend as I'm not bleeding excessively at this point so far, just annoyingly and the cramping is still there but, less than it was.
Thanks for asking sfly!!!! I hope this info helps others!
I don't have personal experience but I searched for info on post uterine biopsy and found this web site that addressed bleeding. another site said a few days. That it is decreasing is a positive sign indicating healing and hormonal settling down from the tabs.
I hope that you are feeling better quickly from here on and the results are good..
I've been reading too that it is usually a couple of days of spotting and nothing heavier but, those don't usually include the dilating drug that I took (Cytotec) and that's the problem. It's hard to know what's due to the drug and what's due to the test. There's not a lot of info out there concerning Endometrial Biopsies and Misoprostol/Cytotec and the aftermath of it all. I don't think that it's all that commonly used yet so, there's not a lot of info on it.
I did speak to the pharmacist yesterday, who was quite helpful. She said that it could be the Misoprostol (Cytotec) that has caused a "surprise period" as it is a synthetic prostaglandin. Unfortunately, both my gyn and my family doc were both off on Friday when I tried to call both but, hopefully, they gyn will be back in tomorrow and someone can answer this for me. It's behaving like an obnoxious period LOL.
Thank you for being there for me! It's much appreciated!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.